Retroperitoneal hematoma associated with femoral neuropathy: a complication under antiplatelets therapy.

Atsunori Nakao, K. Sakagami, S. Mitsuoka, M. Uda, N. Tanaka

Research output: Contribution to journalArticle

27 Citations (Scopus)

Abstract

We report a case of retroperitoneal hematoma presenting as femoral nerve pulsy on antiplatelet therapy. The patient, a 78-year-old man who had undergone antiplatelet treatment using ticlopidine, was admitted to our hospital with complaints of sudden-onset low abdominal and back pain. Computed tomography showed an iso-density mass in the right retroperitoneum within the psoas muscle. We made a diagnosis of retroperitoneal hematoma compressing the femoral nerve and performed an operation to remove the hematoma in order to decompress the femoral neuropathy. Postoperatively, the patient rapidly recovered from the femoral neuropathy. In the particular case in which no antagonist against the ticlopidine is available, surgical decompression could produce a good outcome.

Original languageEnglish
Pages (from-to)363-366
Number of pages4
JournalActa Medica Okayama
Volume55
Issue number6
Publication statusPublished - Dec 2001

Fingerprint

Femoral Neuropathy
Ticlopidine
Hematoma
Femoral Nerve
Psoas Muscles
Tomography
Muscle
Surgical Decompression
Low Back Pain
Abdominal Pain
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)
  • Biochemistry, Genetics and Molecular Biology(all)

Cite this

Retroperitoneal hematoma associated with femoral neuropathy : a complication under antiplatelets therapy. / Nakao, Atsunori; Sakagami, K.; Mitsuoka, S.; Uda, M.; Tanaka, N.

In: Acta Medica Okayama, Vol. 55, No. 6, 12.2001, p. 363-366.

Research output: Contribution to journalArticle

Nakao, Atsunori ; Sakagami, K. ; Mitsuoka, S. ; Uda, M. ; Tanaka, N. / Retroperitoneal hematoma associated with femoral neuropathy : a complication under antiplatelets therapy. In: Acta Medica Okayama. 2001 ; Vol. 55, No. 6. pp. 363-366.
@article{11c04abcfbda4f4fa02bde48654139a5,
title = "Retroperitoneal hematoma associated with femoral neuropathy: a complication under antiplatelets therapy.",
abstract = "We report a case of retroperitoneal hematoma presenting as femoral nerve pulsy on antiplatelet therapy. The patient, a 78-year-old man who had undergone antiplatelet treatment using ticlopidine, was admitted to our hospital with complaints of sudden-onset low abdominal and back pain. Computed tomography showed an iso-density mass in the right retroperitoneum within the psoas muscle. We made a diagnosis of retroperitoneal hematoma compressing the femoral nerve and performed an operation to remove the hematoma in order to decompress the femoral neuropathy. Postoperatively, the patient rapidly recovered from the femoral neuropathy. In the particular case in which no antagonist against the ticlopidine is available, surgical decompression could produce a good outcome.",
author = "Atsunori Nakao and K. Sakagami and S. Mitsuoka and M. Uda and N. Tanaka",
year = "2001",
month = "12",
language = "English",
volume = "55",
pages = "363--366",
journal = "Acta Medica Okayama",
issn = "0386-300X",
publisher = "Okayama University",
number = "6",

}

TY - JOUR

T1 - Retroperitoneal hematoma associated with femoral neuropathy

T2 - a complication under antiplatelets therapy.

AU - Nakao, Atsunori

AU - Sakagami, K.

AU - Mitsuoka, S.

AU - Uda, M.

AU - Tanaka, N.

PY - 2001/12

Y1 - 2001/12

N2 - We report a case of retroperitoneal hematoma presenting as femoral nerve pulsy on antiplatelet therapy. The patient, a 78-year-old man who had undergone antiplatelet treatment using ticlopidine, was admitted to our hospital with complaints of sudden-onset low abdominal and back pain. Computed tomography showed an iso-density mass in the right retroperitoneum within the psoas muscle. We made a diagnosis of retroperitoneal hematoma compressing the femoral nerve and performed an operation to remove the hematoma in order to decompress the femoral neuropathy. Postoperatively, the patient rapidly recovered from the femoral neuropathy. In the particular case in which no antagonist against the ticlopidine is available, surgical decompression could produce a good outcome.

AB - We report a case of retroperitoneal hematoma presenting as femoral nerve pulsy on antiplatelet therapy. The patient, a 78-year-old man who had undergone antiplatelet treatment using ticlopidine, was admitted to our hospital with complaints of sudden-onset low abdominal and back pain. Computed tomography showed an iso-density mass in the right retroperitoneum within the psoas muscle. We made a diagnosis of retroperitoneal hematoma compressing the femoral nerve and performed an operation to remove the hematoma in order to decompress the femoral neuropathy. Postoperatively, the patient rapidly recovered from the femoral neuropathy. In the particular case in which no antagonist against the ticlopidine is available, surgical decompression could produce a good outcome.

UR - http://www.scopus.com/inward/record.url?scp=0035754756&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035754756&partnerID=8YFLogxK

M3 - Article

C2 - 11779099

AN - SCOPUS:0035754756

VL - 55

SP - 363

EP - 366

JO - Acta Medica Okayama

JF - Acta Medica Okayama

SN - 0386-300X

IS - 6

ER -